Alert archive / Georgia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 9, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Mar 1, 2009, 5:12 AM EST for Jenkins County, Screven County, Georgia. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 1, 2009, 5:12 AM EST (10:12 UTC)
- Expired
- Mar 1, 2009, 6:00 AM EST
- In force
- 48 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Jenkins County, GA, Screven County, GA
The radar
The Charleston,SC radar (KCLX), 66 km from the middle of the area, began a volume at 10:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 1, 5:54 AM EST | TSTM WND DMG | 1 S Perkins, GA | TREE LIMBS WERE BLOWN DOWN IN MAGNOLIA SPRINGS STATE PARK. TIME WAS ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 42 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 10.2 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 895 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 398 m²/s²
- 0-3 km storm-relative helicity
- 515 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCHS 011012
SVRCHS
GAC165-251-011100-
/O.NEW.KCHS.SV.W.0009.090301T1012Z-090301T1100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
512 AM EST SUN MAR 1 2009
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JENKINS COUNTY IN SOUTHEAST GEORGIA...
SCREVEN COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 600 AM EST
* AT 509 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 22
MILES SOUTHWEST OF HERNDON...OR ABOUT OVER SWAINSBORO...MOVING
NORTHEAST AT 40 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
HERNDON...BUTTS...
EMMALANE...
MILLEN...SCARBORO...
PERKINS...DOVER...
WOODCLIFF...HILLTONIA...
A SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING
WINDS OF 58 MPH OR GREATER...DEADLY LIGHTNING AND VERY HEAVY RAIN. GO
INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.
LAT...LON 3286 8213 3292 8208 3295 8185 3291 8176
3305 8153 3301 8149 3295 8151 3289 8147
3288 8148 3283 8142 3262 8141 3260 8139
3252 8151 3252 8162 3265 8181 3261 8201
3267 8210 3282 8215
TIME...MOT...LOC 1013Z 236DEG 36KT 3263 8237
$$3 follow-up statements
000
WWUS52 KCHS 011032
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
532 AM EST SUN MAR 1 2009
GAC165-251-011100-
/O.CON.KCHS.SV.W.0009.000000T0000Z-090301T1100Z/
JENKINS GA-SCREVEN GA-
531 AM EST SUN MAR 1 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 AM EST
FOR SCREVEN AND JENKINS COUNTIES...
AT 529 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 8 MILES SOUTHWEST OF HERNDON...OR ABOUT 11 MILES NORTHEAST OF
SWAINSBORO...MOVING NORTHEAST AT 40 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM
INCLUDE...ALTMAN...BUTTS...CAPTOLO...EMMALANE...HERNDON...HILLTONIA..
.HUNTERS...MILLEN...MILLHAVEN...NEWINGTON...PERKINS...ROCKY
FORD...SCARBORO...SYLVANIA AND WOODCLIFF.
ADDITIONAL STRONG THUNDERSTORMS WERE MOVING INTO SOUTHERN SCREVEN
COUNTY...MOVING NORTHEAST AT 40 MPH...AND THESE THUNDERSTORMS COULD
BECOME SEVER OVER SCREVEN COUNTY AT ANY TIME THROUGH 600 AM EST.
A SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING
WINDS OF 58 MPH OR GREATER...DEADLY LIGHTNING AND VERY HEAVY RAIN. GO
INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3286 8213 3292 8208 3295 8185 3291 8176
3305 8153 3301 8149 3295 8151 3289 8147
3288 8148 3283 8142 3262 8141 3260 8139
3252 8151 3252 8162 3265 8181 3261 8201
3267 8210 3282 8215
TIME...MOT...LOC 1031Z 236DEG 36KT 3273 8219
$$000
WWUS52 KCHS 011050
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
550 AM EST SUN MAR 1 2009
GAC165-251-011100-
/O.CON.KCHS.SV.W.0009.000000T0000Z-090301T1100Z/
JENKINS GA-SCREVEN GA-
550 AM EST SUN MAR 1 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 AM EST
FOR SCREVEN AND JENKINS COUNTIES...
AT 547 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR LAWTON...OR ABOUT OVER MILLEN...MOVING NORTHEAST AT 40
MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ALTMAN...
BUTTS...CAPTOLO...EMMALANE...HERNDON...HILLTONIA...HUNTERS...
MILLEN...MILLHAVEN...NEWINGTON...PERKINS...ROCKY FORD...SCARBORO...
SYLVANIA AND WOODCLIFF.
A SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING
WINDS OF 58 MPH OR GREATER...DEADLY LIGHTNING AND VERY HEAVY RAIN. GO
INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3286 8213 3292 8208 3295 8185 3291 8176
3305 8153 3301 8149 3295 8151 3289 8147
3288 8148 3283 8142 3262 8141 3260 8139
3252 8151 3252 8162 3265 8181 3261 8201
3267 8210 3282 8215
TIME...MOT...LOC 1050Z 236DEG 36KT 3287 8196
$$000
WWUS52 KCHS 011103
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
603 AM EST SUN MAR 1 2009
GAC165-251-011112-
/O.EXP.KCHS.SV.W.0009.000000T0000Z-090301T1100Z/
JENKINS GA-SCREVEN GA-
602 AM EST SUN MAR 1 2009
...THE SEVERE THUNDERSTORM WARNING FOR SCREVEN AND JENKINS COUNTIES
EXPIRED AT 600 AM EST...
AT 601 AM EST...RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
ALTHOUGH THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN
EFFECT...THUNDERSTORMS ARE STILL CAPABLE OF PRODUCING SMALL HAIL
AS IT EXITS THE WARNED AREA.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3286 8213 3292 8208 3295 8185 3291 8176
3305 8153 3301 8149 3295 8151 3289 8147
3288 8148 3283 8142 3262 8141 3260 8139
3252 8151 3252 8162 3265 8181 3261 8201
3267 8210 3282 8215
TIME...MOT...LOC 1050Z 236DEG 36KT 3287 8196
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 5:08 AM EST, 4 minutes earlier.
Area forecast discussion, Mar 1, 5:08 AM EST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
508 AM EST SUN MAR 1 2009
.SYNOPSIS...
COMPLEX LOW PRESSURE WILL IMPACT THE REGION THROUGH MON. HIGH
PRESSURE WILL BUILD IN TUE.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
FORECAST THINKING HAS CHANGED LITTLE SINCE 12 HRS AGO. POWERFUL
UPPER LOW IS HARD TO MISS ON WATER VAPOR IMAGERY BOTTOMING OUT
OVER MS/AL WITH STRONG DEFORMATION ON THE NW SIDE. POSITIVE
VORTICITY ADVECTION ON THE EASTERN SIDE HAS ALLOWED A SURFACE LOW
TO STRENGTHEN AS IT CROSSES THE CENTRAL SAVANNAH RIVER AREA. TIGHT
LOW-LEVEL BAROCLINIC ZONE WILL MAINTAIN STRONG OMEGA THROUGH EARLY
THIS AFTERNOON OVER MUCH OF THE AREA. ATLANTIC MOISTURE FEED WILL
KEEP LOW-LEVEL DEWPOINTS IN THE UPPER 50S TO AROUND 60.
CATEGORICAL POPS CONTINUE THROUGH EARLY AFTERNOON WITH POTENTIAL
FOR SEVERE WEATHER THROUGH MID-MORNING.
THIS AFTERNOON...SURFACE TEMPERATURES SHOULD FALL ACROSS THE
REGION AS STRONG COLD ADVECTION GETS UNDERWAY. MEANWHILE...
GUIDANCE SUGGESTS THAT DEEP WRAP AROUND MOISTURE WILL ROTATE
THROUGH INLAND COUNTIES DURING THE 18Z-00Z TIME FRAME. TRADITIONAL
THICKNESS FORECASTS...INCLUDING 1000-850 MB THICKNESS...SUGGEST
THAT THE ENVIRONMENT WILL BECOME COLD ENOUGH FOR ALL SNOW MOST
AREAS DURING THE AFTERNOON. HOWEVER...GFS/NAM MODEL SOUNDINGS
SUGGEST THAT FREEZING LEVELS WILL REMAIN TOO HIGH...AT LEAST 2 KFT
AGL...TO SUPPORT ANY SNOW. ACROSS FAR INLAND SC/GA ZONES...THE
COMBINATION OF DEEP WRAP AROUND MOISTURE...COLD ADVECTION AND DEEP
LAYER ASCENT/DYNAMIC COOLING COULD SUPPORT SOME WET SNOW DURING
THE AFTERNOON...A POTENTIAL SUFFICIENT TO JUSTIFY A MENTION OF A
CHANCE OF SNOW...WITH LITTLE/NO ACCUMULATION...TO ACCOMPANY
CATEGORICAL POPS FOR RAIN SHOWERS DURING THE AFTERNOON. CONFIDENCE
IS STILL TOO LOW THAT MORE THAN HALF AN INCH WOULD ACCUMULATE DUE
TO SUCH WARM GROUND TEMPS...THUS NO WINTER HEADLINES ARE JUSTIFIED
AT THIS TIME.
LAKE WINDS...WE HAVE ISSUED A LAKE WIND ADVISORY FROM LATE THIS
AFTERNOON THROUGH MON. DANGEROUS CONDITIONS MAY BRIEFLY DEVELOP
IN THE WAKE OF THE SURFACE LOW TO THE N THIS EVENING. WAVES WILL
BUILD ALONG THE S-SE SIDE OF THE LAKE TODAY.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...PRIMARY
SURFACE LOW WILL BE OFF THE NC OUTER BANKS BY 00Z WITH WEAK
SECONDARY LOW POSSIBLY OVER BULLS BAY WHILE THE POTENT UPPER LOW
SHIFTS DIRECTLY ACROSS SOUTHERN SC. CONSIDERABLE WRAP-AROUND
MOISTURE ALONG A DEFORMATION AXIS SHOULD SUPPORT SOME
PRECIPITATION ACROSS THE WESTERN HALF OF THE AREA THROUGH ABOUT
10Z. SURFACE WET BULBS SHOULD DROP INTO THE LOWER 30S DURING THE
EARLY EVENING HOURS AND MODEL SOUNDINGS SHOW CRITICAL THICKNESSES
SUB-FREEZING DURING THE OVERNIGHT. THE POTENTIAL LIMITING FACTORS
FOR A DECENT SNOW EVENT ARE A LACK OF MOISTURE IN THE CRITICAL
DENDRITIC GROWTH ZONE AROUND -10C AND OVERALL LOW QPF EXPECTED.
BASED ON OUR LATEST QPF FORECAST AND AN APPROX 8 TO 1 SNOW TO
LIQUID RATIO...WE ARE THINKING AN INLAND TIER OF COUNTIES COULD
SEE UP TO HALF AN INCH OF SNOW ACCUMULATION BY LATE TONIGHT. THERE
IS ALWAYS A CHANCE THAT A BANDING FEATURE WILL SETUP AND ENHANCE
SNOW RATES ENOUGH TO ALLOW ISOLATED SPOTS TO PICK UP MORE THAN
THAT. AT THIS POINT...CONFIDENCE IN AN INCH OR MORE OF
ACCUMULATION IN ANY GIVEN LOCATION IS TOO LOW TO WARRANT ISSUANCE
OF ANY WINTER WEATHER ADVISORIES.
STRONG COLD...DRY ADVECTION ON MONDAY WILL SLOWLY CLEAR SKIES FROM
THE WEST AND KEEP HIGH TEMPS IN THE 40S.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
HIGH PRES WILL BE THE PREDOMINANT WX FEATURE THROUGH THE
REMAINDER OF THE WEEK AS IT SLOWLY MOVES E THROUGH THE SE STATES
AND SETTLES IN THE WRN ATLC. THERE LOOKS TO BE A FEW STREAKS OF
MOISTURE IN THE UPPER LEVELS TUE-WED THAT WILL MAKE FOR A MORE
PESSIMISTIC CLOUD COVER FCST BUT THE LACK OF DEEP MOISTURE AND
LIFTING MECHANISMS WILL MAKE FOR A DRY FCST THROUGHOUT. TEMPS WILL
GRADUALLY WARM BACK TO NEAR AND EVEN ABOVE NORMAL LEVELS BY THE
END OF THE WEEK.
&&
.AVIATION /09Z SUNDAY THROUGH THURSDAY/...
CONDITIONS WILL DETERIORATE RATHER QUICKLY EARLY THIS MORNING WITH
A SURFACE LOW PRESSURE SYSTEM MOVING TOWARD THE COAST FROM THE
NORTHWEST. RAIN SHOWERS WITH EMBEDDED TSTMS WILL INCREASE IN
COVERAGE AND INTENSITY THROUGH MID-MORNING. MVFR TO IFR CEILINGS
AND VSBYS WILL DOMINATE THROUGH MUCH OF THE NEXT 24 HRS. INCLUDED
A TEMPO WITH SOME HEAVY RAIN AND 2SM VSBY AT CHS DURING THE MID-
MORNING HOURS. MUCH OF THE MODEL GUIDANCE CONTINUES TO INDICATE A
STRONG AREA OF DEEP FORCING WILL SHIFT THROUGH THE CHS AREA AHEAD
OF THE MAIN LOW PRESSURE SYSTEM DURING THAT TIME. WINDS WILL SWING
AROUND TO WEST AND NORTHWEST DURING THE EARLY AFTERNOON AS MUCH
COOLER AIR SHIFTS IN. GUSTY CONDITIONS ANTICIPATED THROUGH TONIGHT
WITH THE STRONG COLD AIR MOVING IN.
EXTENDED AVIATION OUTLOOK...GUSTY NORTH WINDS EXPECTED TO CONTINUE
LATE TONIGHT INTO MON. AT THIS TIME WE ARE NOT EXPECTING
ACCUMULATING SNOWFALL AT EITHER AIRPORT TONIGHT INTO MON MORNING.
VFR CONDITIONS RETURN MON AND LAST THROUGH MIDWEEK AS HIGH
PRESSURE MOVES IN FROM THE NW.
&&
.MARINE...
THERE WERE MANY SIGNALS IN THE MODELS THAT SUGGEST A POTENT INITIAL
SURGE OF WIND WILL RACE OFF THE GEORGIA COAST LATER THIS MORNING.
THIS IS PORTRAYED BY THE SOUNDING PROFILE FROM THE WRF MODEL FOR
SSI JUST BEFORE NOON WITH 48 KT OF WIND AT 925 MB AND A DRYING LAYER
ASSOCIATED WITH THE DRY SLOT. WHAT HAPPENS AFTER FOR PORTIONS OF OUR
SOUTH CAROLINA WATERS IS STILL QUESTIONABLE CLOSER TO THE CHARLESTON
COUNTY COAST GIVEN THE ROCKING FORM OF THE SURFACE BOUNDARY. WE FELT
COMFORTABLE ISSUING GALE WARNING FOR ALL OUR WATERS FOR SURGING 30-35
KT OR GREATER AT SOME POINT DURING THIS COMPLEX CYCLOGENESIS AND
PASSAGE OF THE POWERFUL UPPER LEVEL DISTURBANCE.
IN THE CHARLESTON HARBOR...WE HAVE A SMALL CRAFT ADVISORY THROUGH
MON MORNING BUT WOULD NOT BE SURPRISED TO SEE SOME KIND OF GRAVITY
WAVE FEATURE OR LOCALIZED KINKING IN THE SURFACE PRES PATTERN CREATE
A BRIEF PERIOD OF GALE FORCE GUSTS.
WE BELIEVE WAVEWATCH IS A BIT TOO LOW AFTER TONIGHT INTO MON NIGHT
GIVEN THE STRONG THERMAL GRADIENTS. FLOW TRAJECTORIES FAVOR SEAS
BELOW 5-6 FT ADJACENT TO THE LAND/SEA INTERFACE WITH THIS EVENT...
BUT MARINERS SHOULD BE ALERT FOR THE POTENTIAL FOR AT LEAST ONE
DANGEROUS SURGE OF SW TO W WINDS BEHIND THE FINAL SQUALL LINE.
WE RAIN GALES UNTIL MID MORNING MON...THEY WILL PROBABLY COME DOWN
A LITTLE SOONER BUT GUSTY WINDS IN COLD AIR ADVECTION REGIME.
NO CHANGES TO A QUIETER MID TO LATE WEEK PATTERN AFTER SOME WEAK
TO MODERATE SURGES TUE MORNING.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...TORNADO WATCH UNTIL 10 AM EST THIS MORNING FOR GAZ116>119-
137>141.
SC...TORNADO WATCH UNTIL 10 AM EST THIS MORNING FOR SCZ043-047>051.
LAKE WIND ADVISORY FROM 4 PM THIS AFTERNOON TO 5 PM EST MONDAY
FOR SCZ045.
MARINE...TORNADO WATCH UNTIL 10 AM EST THIS MORNING FOR AMZ330-350-352-
354.
GALE WARNING UNTIL 11 AM EST MONDAY FOR AMZ350-352-354-374.
SMALL CRAFT ADVISORY UNTIL 11 AM EST MONDAY FOR AMZ330.
&&
JRL/Hazardous weather outlook, Mar 1, 4:34 AM EST, 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 434 AM EST SUN MAR 1 2009 GAZ116>119-137>141-021200- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- 434 AM EST SUN MAR 1 2009 ...TORNADO WATCH 44 IN EFFECT UNTIL 10 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GAZ087-088-099>101-114-115-SCZ040-042-044-021200- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-ALLENDALE- HAMPTON-DORCHESTER- 434 AM EST SUN MAR 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. WINTER WEATHER...A POWERFUL UPPER LEVEL LOW PRESSURE SYSTEM WILL SWEEP OVER SOUTHEAST GEORGIA AND SOUTHERN SOUTH CAROLINA LATE THIS AFTERNOON THROUGH TONIGHT...EXITING TO THE NORTHEAST ON MONDAY. VERY COLD AIR ALOFT WILL MOVE OVER LINGERING PRECIPITATION AND SOME AREAS COULD SEE RAIN MIX WITH OR CHANGE TO SNOW THIS AFTERNOON OR TONIGHT. AT THIS TIME...THE POTENTIAL FOR ACCUMULATING SNOW IS RATHER LOW DUE TO UNCERTAINTIES REGARDING MOISTURE AND COLD AIR. HOWEVER...THE EXACT PATH OF THE STORM SYSTEM WILL DICTATE WHETHER ANY LOCATIONS RECEIVE ACCUMULATIONS. THE GREATEST CHANCE FOR LIGHT SNOWFALL ACCUMULATIONS WILL BE INTERIOR PORTIONS OF SOUTH CAROLINA AND GEORGIA. THIS INCLUDES AREAS ALONG AND WEST OF A LINE FROM METTER TO STATESBORO TO HAMPTON...RIDGEVILLE AND SAINT STEPHEN. STAY TUNED TO NOAA WEATHER RADIO OR WEATHER.GOV/CHS FOR THE LATEST INFORMATION ON THIS POTENTIAL WINTER WEATHER SCENARIO. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SCZ043-047>051-021200- INLAND COLLETON-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON- COASTAL JASPER- 434 AM EST SUN MAR 1 2009 ...TORNADO WATCH 44 IN EFFECT UNTIL 10 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. WINTER WEATHER...A POWERFUL UPPER LEVEL LOW PRESSURE SYSTEM WILL SWEEP OVER SOUTHEAST GEORGIA AND SOUTHERN SOUTH CAROLINA LATE THIS AFTERNOON THROUGH TONIGHT...EXITING TO THE NORTHEAST ON MONDAY. VERY COLD AIR ALOFT WILL MOVE OVER LINGERING PRECIPITATION AND SOME AREAS COULD SEE RAIN MIX WITH OR CHANGE TO SNOW THIS AFTERNOON OR TONIGHT. AT THIS TIME...THE POTENTIAL FOR ACCUMULATING SNOW IS RATHER LOW DUE TO UNCERTAINTIES REGARDING MOISTURE AND COLD AIR. HOWEVER...THE EXACT PATH OF THE STORM SYSTEM WILL DICTATE WHETHER ANY LOCATIONS RECEIVE ACCUMULATIONS. THE GREATEST CHANCE FOR LIGHT SNOWFALL ACCUMULATIONS WILL BE INTERIOR PORTIONS OF SOUTH CAROLINA AND GEORGIA. THIS INCLUDES AREAS ALONG AND WEST OF A LINE FROM METTER TO STATESBORO TO HAMPTON...RIDGEVILLE AND SAINT STEPHEN. STAY TUNED TO NOAA WEATHER RADIO OR WEATHER.GOV/CHS FOR THE LATEST INFORMATION ON THIS POTENTIAL WINTER WEATHER SCENARIO. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SCZ045-021200- BERKELEY- 434 AM EST SUN MAR 1 2009 ...LAKE WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 5 PM EST MONDAY FOR LAKE MOULTRIE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. WINTER WEATHER...A POWERFUL UPPER LEVEL LOW PRESSURE SYSTEM WILL SWEEP OVER SOUTHEAST GEORGIA AND SOUTHERN SOUTH CAROLINA LATE THIS AFTERNOON THROUGH TONIGHT...EXITING TO THE NORTHEAST ON MONDAY. VERY COLD AIR ALOFT WILL MOVE OVER LINGERING PRECIPITATION AND SOME AREAS COULD SEE RAIN MIX WITH OR CHANGE TO SNOW THIS AFTERNOON OR TONIGHT. AT THIS TIME...THE POTENTIAL FOR ACCUMULATING SNOW IS RATHER LOW DUE TO UNCERTAINTIES REGARDING MOISTURE AND COLD AIR. HOWEVER...THE EXACT PATH OF THE STORM SYSTEM WILL DICTATE WHETHER ANY LOCATIONS RECEIVE ACCUMULATIONS. THE GREATEST CHANCE FOR LIGHT SNOWFALL ACCUMULATIONS WILL BE INTERIOR PORTIONS OF SOUTH CAROLINA AND GEORGIA. THIS INCLUDES AREAS ALONG AND WEST OF A LINE FROM METTER TO STATESBORO TO HAMPTON...RIDGEVILLE AND SAINT STEPHEN. STAY TUNED TO NOAA WEATHER RADIO OR WEATHER.GOV/CHS FOR THE LATEST INFORMATION ON THIS POTENTIAL WINTER WEATHER SCENARIO. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AMZ350-352-354-021200- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 434 AM EST SUN MAR 1 2009 ...GALE WARNING IN EFFECT UNTIL 11 AM EST MONDAY... ...TORNADO WATCH 44 IN EFFECT UNTIL 10 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. GALE WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AMZ374-021200- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 434 AM EST SUN MAR 1 2009 ...GALE WARNING IN EFFECT UNTIL 11 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AMZ330-021200- CHARLESTON HARBOR- 434 AM EST SUN MAR 1 2009 ...TORNADO WATCH 44 IN EFFECT UNTIL 10 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Mar 1, 3:19 AM EST, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 319 AM EST SUN MAR 1 2009 GAZ116-137-138-010900- INLAND BRYAN-INLAND LIBERTY-LONG- 319 AM EST SUN MAR 1 2009 ...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN LIBERTY...CENTRAL BRYAN AND LONG COUNTIES THROUGH 400 AM EST... AT 317 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG WINDS OF 40 TO 50 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF TRINITY TO JONES CREEK...OR ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF RICHMOND HILL TO 6 MILES NORTHWEST OF LUDOWICI...MOVING NORTHEAST AT 45 MPH. AREAS IN AND AROUND ALLENHURST...DONALD...FLEMINGTON...FORT STEWART...GUM BRANCH...HINESVILLE...LUDOWICI...MCINTOSH AND WALTHOURVILLE WILL BE IMPACTED THROUGH 400 AM EST. THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD. SEEK AN ALTERNATE ROUTE. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Local storm report, Mar 1, 3:25 AM EST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
325 AM EST SUN MAR 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 AM HAIL POOLER 32.12N 81.25W
03/01/2009 M0.50 INCH CHATHAM GA TRAINED SPOTTER
DIME SIZE HAIL AT I-95 AND POOLER PARKWAY
&&
24Local storm report, Mar 1, 3:52 AM EST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
352 AM EST SUN MAR 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 AM HAIL BLOOMINGDALE 32.13N 81.30W
03/01/2009 E1.75 INCH CHATHAM GA EMERGENCY MNGR
FIREFIGHTERS REPORTED DIME TO GOLF BALL SIZE HAIL WITH
THE STORM. NUMEROUS TREE LIMBS AND BRANCHES DOWN. SOME
POWER LINES DOWN ON ASH STREET BUT THIS WAS LIKELY DUE TO
A LIGHTNING STRIKE.
0320 AM HAIL POOLER 32.12N 81.25W
03/01/2009 E0.88 INCH CHATHAM GA PUBLIC
DIME TO NICKEL SIZE HAIL FELL FOR FIVE MINUTES. BRIEFLY
COVERED THE GROUND BEFORE MELTING.
&&
JRLSpecial weather statement, Mar 1, 3:56 AM EST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 356 AM EST SUN MAR 1 2009 GAZ101-116>119-137>140-SCZ047>049-051-011000- BEAUFORT-COASTAL BRYAN-COASTAL CHATHAM-COASTAL COLLETON-COASTAL JASPER-COASTAL LIBERTY-EFFINGHAM-INLAND BRYAN-INLAND CHATHAM-INLAND JASPER-INLAND LIBERTY-INLAND MCINTOSH-LONG- 356 AM EST SUN MAR 1 2009 ...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN JASPER...CHATHAM... BEAUFORT...SOUTHEASTERN COLLETON...LIBERTY...SOUTHEASTERN BRYAN... NORTHWESTERN MCINTOSH...SOUTHEASTERN EFFINGHAM AND LONG COUNTIES THROUGH 500 AM EST... AT 353 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM ASHDALE TO LUDOWICI...OR ALONG A LINE EXTENDING FROM BEAUFORT TO LUDOWICI...MOVING NORTHEAST AT 60 MPH. AREAS IN AND AROUND LUDOWICI TO HINESVILLE TO RICHMOND HILL TO SAVANNAH TO BEAUFORT WILL BE IMPACTED THROUGH 500 AM EST. THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE SEVERE THUNDERSTORM OR TORNADO WARNINGS ARE ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Special weather statement, Mar 1, 5:08 AM EST, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 508 AM EST SUN MAR 1 2009 GAZ137-138-011115- INLAND LIBERTY-LONG- 508 AM EST SUN MAR 1 2009 ...STRONG THUNDERSTORMS WILL IMPACT WESTERN LIBERTY AND LONG COUNTIES THROUGH 615 AM EST... AT 504 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA SIZE HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR DONALD...OR ABOUT 10 MILES NORTH OF LUDOWICI...MOVING NORTHEAST AT 45 MPH. AREAS IN AND AROUND ALLENHURST...DONALD...FLEMINGTON...FORT STEWART...GUM BRANCH...HINESVILLE...LUDOWICI...MCINTOSH...TIBET... WALTHOURVILLE AND MIDWAY WILL BE IMPACTED THROUGH 615 AM EST. THESE STORMS ARE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD. A TORNADO WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN PRODUCE TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE WEATHER IS OBSERVED OR A WARNING IS ISSUED. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Local storm report, Mar 1, 5:11 AM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
511 AM EST SUN MAR 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 AM HAIL BLUFFTON 32.24N 80.86W
03/01/2009 E0.50 INCH BEAUFORT SC EMERGENCY MNGR
DIME SIZE HAIL REPORTED IN BLUFFTON.
&&
JHPThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 12:59 AM EST | Special Marine Warning | CHS | 37 min | |
| Mar 1, 1:51 AM EST | Severe Thunderstorm Warning | CHS | Bryan, Evans, Liberty, Long, Tattnall | 54 min |
| Mar 1, 2:28 AM EST | Tornado Warning | CHS | Bryan, Liberty | 47 min |
| Mar 1, 2:54 AM EST | Severe Thunderstorm Warning | CHS | Bryan, Chatham, Effingham, Liberty | 66 min |
| Mar 1, 3:10 AM EST | Tornado Warning | CHS | Chatham, Effingham | 38 min |
| Mar 1, 4:19 AM EST | Gale Warning | CHS | 30 hr | |
| Mar 1, 4:19 AM EST | Small Craft Advisory | CHS | 35 hr | |
| Mar 1, 4:21 AM EST | Severe Thunderstorm Warning | CHS | Chatham | 39 min |
| Mar 1, 4:50 AM EST | Severe Thunderstorm Warning | CHS | Bryan, Bulloch, Candler, Evans, Tattnall | 40 min |
| Mar 1, 7:01 AM EST | Severe Thunderstorm Warning | CHS | Bulloch, Effingham, Screven | 29 min |
| Mar 1, 7:30 AM EST | Severe Thunderstorm Warning | CHS | Screven | 33 min |
| Mar 1, 7:46 AM EST | Special Marine Warning | CHS | 119 min | |
| Mar 1, 11:53 AM EST | Special Marine Warning | CHS | 59 min | |
| Mar 1, 3:58 PM EST | Winter Weather Advisory | CHS | Jenkins, Screven | 5 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.